Space dependent models for studying the spread of some diseases

Bálint Takács, Róbert Horváth, István Faragó

Research output: Contribution to journalArticle

Abstract

In this paper we present some extensions of the classical SIR model with non-symmetric spatial dependence. SIR-type models usually describe the epidemic in a population, which is split into three categories, namely the susceptibles (S), the infected (I) and the recovered (R). The proposed model yields a system of partial integro-differential equations. Two methods handling the integrals of the equations are presented. We give numerical examples which show that the discrete models preserve the basic qualitative properties of the original biological process, and these results are supported by the oretical theorems.

Original languageEnglish
Pages (from-to)395-404
Number of pages10
JournalComputers and Mathematics with Applications
Volume80
Issue number2
DOIs
Publication statusPublished - Jul 15 2020

Keywords

  • Differential equations
  • Numerical solution
  • Qualitative behavior
  • Space-dependent epidemic models

ASJC Scopus subject areas

  • Modelling and Simulation
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint Dive into the research topics of 'Space dependent models for studying the spread of some diseases'. Together they form a unique fingerprint.

  • Cite this